MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Macular Edema (1822); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an intraocular lens (iol) implant procedure after a week of surgery, the patient complained of a decrease in visual acuity to 0.6 ¿ 0.7 and distortion of objects.The examination of the fundus also, revealed macular edema.In apr and may, the surgeon conducted 2 courses of anti-inflammatory and decongestant therapy.A positive trend was noted during the control examination.The patient's vision was recovered to 1.0 and there were no distortions of objects.Additional information received and states that patient had macular edema that complicated into dystrophy of the photoreceptor layer in favela.The patient complained of discoloration and curvature of objects.On the background of anti-inflammatory and decongestant therapy, visual acuity recovered to 0.9.However, color distortion and curvature of objects remain.At the moment, the patient cannot drive a car, hammer a nail and tighten a screw (because the curvature prevents).
 
Additional Manufacturer Narrative
Corrected information provided in h.6.And h.11.Correction: on initial mdr the patient event code of e0839 was missed.It should have been submitted in the initial mdr.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22541237
Report Number9612169-2025-01414
Device Sequence Number7001150
Product Code POE
UDI-Device Identifier00380652405256
UDI-Public(01)00380652405256(17)270628(11)230630(10)25677337
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.205
Device Lot Number25677337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date10/03/2025
Date Device Manufactured06/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown